Alert archive / Alabama / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 322, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jul 3, 2001, 2:45 PM CDT for Morgan County, Alabama. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 3, 2001, 2:45 PM CDT (19:45 UTC)
- Expired
- Jul 3, 2001, 3:15 PM CDT
- In force
- 30 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
County Morgan County, AL
The radar
The Northeast Alabama radar (KHTX), 88 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.8 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1823 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 776 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 031945 SVRBHM ALC103-032015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 245 PM CDT TUE JUL 3 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MORGAN COUNTY IN ALABAMA * UNTIL 315 PM CDT * AT 244 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EVA...MOVING EAST AT 20 MPH. * LOCATIONS IN OR NEAR THE PgATH OF THIS STORM INCLUDE...RURAL SOUTHEASTERN MORGAN COUNTY. STRONG DAMAGING WIND...LARGE HAIL...AND VERY HEAVY RAIN ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM PASSES.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 11:19 AM CDT, 3 hours 26 minutes earlier.
Area forecast discussion, Jul 3, 11:19 AM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 1119 AM CDT TUE JUL 3 2001 NO SIGNIFICANT CHANGES TO THE ONGOING FORECAST FOR THIS AFTERNOON. TEMPERATURES RIDING JUST SLIGHTLY ABOVE YESTERDAYS READINGS...BUT CU FIELD DEVELOPING QUICKLY AND BELIEVE HIGHS WILL BE CLOSE. RANGE WILL BE 88 TO 93 AREAWIDE. AREA SOUNDINGS SLIGHTLY MORE CONDUCIVE FOR CONVECTIVE DEVELOPMENT TODAY...PRECIP WATER 2+/LI -7/CAPE 3K. LAPSE RATES ARE NOT GREAT...BUT PLENTY OF MESO SCALE BOUNDARIES AND GOOD INSOLATION TO START THE DAY. POPS WARRANTED IN THE SCATTERED ZONE AND WILL PUT 50 AREAWIDE. WITH SUCH A HIGH MOISTURE CONTENT IN THE ATMOSPHERE...WILL MENTION BRIEF HEAVY RAIN. 75 .BH;M...NONE.
In the hours before
Special weather statement, Jul 3, 1:15 PM CDT, 1 hour 30 minutes before
ALZ001>038-040>050-032100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 115 PM CDT TUE JUL 3 2001 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA. THE AIRMASS OVER NORTH AND CENTRAL ALABAMA WILL REMAIN WARM...MOIST AND VERY UNSTABLE THROUGH THE REMAINDER OF THE AFTERNOON HOURS. A WEAK UPPER LEVEL TROUGH EXTENDING FROM LOUSIANA NORTHEASTWARD INTO THE OHIO VALLEY WILL HELP TRIGGER WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS THE AREA...THIS AFTERNOON AND EARLY THIS EVENING. THE BULK OF THE RAINFALL WILL OCCUR NORTH OF INTERSTATE 20 59. MOST OF THE THUNDERSTORMS SHOULD DIMINISH AFTER SUNSET. WHILE NO ORGANIZED SEVERE WEATHER IS EXPECTED...ANY OF THE STORMS THIS AFTERNOON MAY PRODUCE FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING...AND A FEW OF THE STRONGER STORMS MAY BRIEFLY PRODUCE WIND GUSTS OF UP TO 40 MILES AN HOUR. DUE TO THE MOIST ATMOSPHERE AND SLOW MOVEMENT OF THE STORMS...ISOLATED RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE ALSO POSSIBLE. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD NOT BE NECESSARY THROUGH TONIGHT. WET MICROBURST POTENTIAL FACTOR: HUNTSVILLE IS 1 BIARMINGHAM IS 2 MONTGOMERY IS 2 1 BEING THE LOWEST...AND 5 THE HIGHEST THREAT. FOR MORE INFORMATION AND A DESCRIPTION OF WHAT A WET MICROBURST IS, SEE OUR WEBSITE AT WWW.SRH.NOAA.GOV/BMX/HWO.HTML.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 1:57 PM CDT | Severe Thunderstorm Warning | BMX | Walker | 33 min |
| Jul 3, 2:55 PM CDT | Severe Thunderstorm Warning | BMX | Colbert, Franklin | 35 min |
| Jul 3, 3:22 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 38 min |
| Jul 3, 3:23 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Etowah | 37 min |
| Jul 3, 3:51 PM CDT | Severe Thunderstorm Warning | BMX | Marshall | 24 min |
| Jul 3, 4:30 PM CDT | Severe Thunderstorm Warning | BMX | Jackson | 30 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.